Oklahoma, 2007

Damaging Wind in Oklahoma, September 28, 2007

September 28, 2007 · NWS OUN · 1 event in 1 county or zone

Showers and thunderstorms developed along a weak boundary that was located over parts of western and southwest Oklahoma. Much of the activity remained below severe limits, but a severe wind gust was reported near Clinton as a thunderstorm moved slowly toward the northeast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Showers and thunderstorms developed along a weak boundary that was located over parts of western and southwest Oklahoma. Much of the activity remained below severe limits, but a severe wind gust was reported near Clinton as a thunderstorm moved slowly toward the northeast. No damage was reported with the wind gust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 28, 1:46 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 28, 1:46 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
246 PM CDT FRI SEP 28 2007

.DISCUSSION...
ANOTHER AFTN WITH CONVECTION DEVELOPING ACROSS WESTERN SECTIONS OF
THE AREA. BETTER INSTABILITY ACROSS THE WEST THIS AFTN AND ALONG
WITH DEVELOPING LLJ ACROSS THE AREA COULD SEE SOME STORMS LINGER
ACROSS THE WEST FOR A WHILE THIS EVENING. ATTENTION THEN TURNS TO
THE STRONGER WAVE MOVING TOWARD THE PLAINS OVER THE WEEKEND. IN
ADVANCE OF THIS SYSTEM SOUTH WINDS WILL INCREASE... QUITE
DRAMATICALLY ACROSS NW OK ON SAT. THIS PART OF THE STATE COULD
APPROACH ADVISORY CRITERIA TOMORROW. OTHERWISE WAVE MOVES ACROSS THE
PLAINS ON SUN WITH BETTER DYNAMIC FORCING REMAINING NORTH AND RICER
MOISTURE STRUGGLING TO MAKE ITS WAY NORTH AROUND SURFACE RIDGE.
STILL APPEARS SFC COLD FRONT WILL MOVE INTO NW OK EARLY SUNDAY AND
THEN PUSH SLOWLY S/SE DURING THE DAY. WILL GO MORE IN LINE WITH GFS
AS IT APPEARS THAT THE NAM IS TOO AGGRESSIVE WITH FRONTAL POSITION
AS UPPER WAVE LIFTS QUICKLY SUN/SUN NIGHT TOWARD THE GREAT LAKES.

FOR EARLY NEXT WEEK... THE RESIDUAL BOUNDARY WILL PUSH BACK NORTH ON
MON AS NEXT SYSTEM MOVES ON SHORE OUT WEST. WILL KEEP LOW POPS ON
MON AHEAD OF NEXT SFC FRONT WHICH LOOKS TO MAKE ITS WAY SOUTH INTO
THE AREA ON TUE. WILL RAISE POPS FOR TUE/TUE NIGHT PERIOD AS MODELS
HAVE SHOWN SOME CONSISTENCY WITH TIMING OF THIS FRONT.

HAVE KEPT FORECAST FOR SECOND HALF OF WEEK DRY AT THIS POINT... BUT
AS ACTIVE PATTERN CONT WILL NEED TO KEEP AN EYE ON POSSIBILITY OF
ADDING POPS LATER IN THE WEEK. ALSO WITH THIS PATTERN FRONTS WILL
STRUGGLE TO MAKE MUCH HEADWAY AND THIS WILL KEEP TEMPS NEAR OR ABOVE
SEASONAL NORMS WITH LOW LEVEL MOISTURE HANGING OUT AND AVAILABLE AS
STORM SYSTEMS APPROACH FROM THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  84  65  84 /  20   0   0  30
HOBART OK         64  86  67  85 /  30   0  10  30
WICHITA FALLS TX  64  87  68  88 /  20   0   0  20
GAGE OK           64  84  65  81 /  30  10  20  20
PONCA CITY OK     64  86  66  82 /  10   0   0  30
DURANT OK         60  84  66  88 /  10   0   0  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/30
Hazardous weather outlook, Sep 28, 10:52 AM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT FRI SEP 28 2007

OKZ004>048-050>052-TXZ083>090-291200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1152 AM CDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS POSSIBLE THROUGH EARLY EVENING.

DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO
EARLY THIS EVENING. THUNDERSTORMS THIS MORNING HAVE DEVELOPED NEAR
THE AXIS OF A MID-LEVEL DISTURBANCE THAT IS MOVING ACROSS THE
REGION. THIS DISTURBANCE AND SURFACE HEATING WILL AID IN THE
DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. A FEW DIFFERENTIAL
HEATING BOUNDARIES MAY DEVELOP IN THE AREA... WHICH COULD BE A FOCUS
FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. MODERATE INSTABILITY WILL
DEVELOP OVER PARTS OF THE AREA WHICH MAY BE SUFFICIENT FOR A FEW
ISOLATED STORMS TO BECOME SEVERE WITH THE GREATEST POTENTIAL OF ANY
SEVERE STORMS OCCURRING IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
IF SEVERE STORMS DEVELOP... HAIL TO THE SIZE OF QUARTERS AND 60 MPH
WINDS WILL BE POSSIBLE. HOWEVER... ANY THUNDERSTORM WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING.

THE THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING AFTER SUNSET.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY SEP 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
STORM CHANCES RETURN SATURDAY NIGHT... AND CONTINUE THROUGH TUESDAY
NIGHT. THE GREATEST CHANCE FOR STORMS WILL BE ON SUNDAY... AS A COLD
FRONT MOVES INTO OKLAHOMA. A FEW SEVERE STORMS MAY BE POSSIBLE
SATURDAY NIGHT INTO SUNDAY. THE FRONT WILL STALL OVER OKLAHOMA...
AND SLOWLY DISSIPATE EARLY NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

MAXWELL

In the hours before

Special weather statement, Sep 28, 2:28 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT FRI SEP 28 2007

OKZ021-034-035-282115-
BECKHAM OK-KIOWA OK-GREER OK-
328 PM CDT FRI SEP 28 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND KIOWA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF BRINKMAN AT
328 PM CDT...MOVING NORTHEAST AT 10 MPH. RAIFNALL RATES OF OVER ONE
INCH PER HOUR WILL RESULT IN PONDING OF WATER ON ROADWAYS AS WELL AS
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. SMALL HAIL AND
WINDS AROUN 50 MPH ARE ALSO POSSIBLE.
Special weather statement, Sep 28, 2:44 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
344 PM CDT FRI SEP 28 2007

OKZ036-282115-
JACKSON OK-
344 PM CDT FRI SEP 28 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF ELDORADO AT
344 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN...WITH
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED.
SMALL HAIL AND WINDS AROUND 50 MPH ARE ALSO POSSIBLE.
Special weather statement, Sep 28, 3:07 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
407 PM CDT FRI SEP 28 2007

OKZ022-282130-
WASHITA OK-
407 PM CDT FRI SEP 28 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF SENTINEL AT 407 PM
CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN CAN BE EXPECTED
ALONG WITH FREQUENT LIGHTNING. SMALL HAIL AND 50 MPH WINDS ARE ALSO
POSSIBLE.
Special weather statement, Sep 28, 3:18 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT FRI SEP 28 2007

OKZ033-034-282200-
GREER OK-HARMON OK-
418 PM CDT FRI SEP 28 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES.

STRONG THUNDERSTORM WERE LOCATED NEAR MADGE AND NEAR REED AT 418 PM
CDT...MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL PRODUCE VERY
HEAVY RAIN AND FREQUENT LIGHTNING. SMALL HAIL AND WINDS AROUND 50
MPH ARE ALSO POSSIBLE.
Special weather statement, Sep 28, 3:27 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
427 PM CDT FRI SEP 28 2007

OKZ036-282200-
JACKSON OK-
427 PM CDT FRI SEP 28 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF OLUSTEE AT
427 PM CDT...MOVING NORTHEAST AT 10 MPH. HEAVY RAIN...SMALL
HAIL...AND LOCAL WIND GUSTS UP TO 50 MPH ARE LIKELY. THE STORM WILL
MOVE INTO THE REGION BETWEEN OLUSTEE AND DUKE.

BURKE
Special weather statement, Sep 28, 3:34 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT FRI SEP 28 2007

OKZ022-282200-
WASHITA OK-
434 PM CDT FRI SEP 28 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF DILL CITY AT 434 PM
CDT...MOVING NORTHEAST AT 15 MPH. THE STORM WILL PRODUCE HEAVY RAIN
AND FREQUENT LIGHTNING AS IT APPROACHES BURNS FLAT AND BESSIE.

SMALL HAIL AND WINDS AROUND 50 MPH ARE ALSO POSSIBLE.

BURKE

The radar

The Altus AFB radar (KFDR), 110 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washita

When
September 28, 3:43 PM CST
Where
Washita County, (Csm)clinton Sherman Airport
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
35.330, -99.200

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60658.